Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 211, NWS Kansas City, MO

July 3, 2001Andrew County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2001, 10:19 PM CDT for Andrew County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 10:19 PM CDT (03:19 UTC)
Expired
Jul 3, 2001, 11:15 PM CDT
In force
56 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Andrew County, MO

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS53 KEAX 040319
SVRMCI
MOC003-040415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDREW COUNTY IN NORTHWEST MISSOURI

* UNTIL 1115 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROSENDALE...OR ABOUT 17 MILES SOUTH OF
  MARYVILLE...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITESVILLE AT 1025 PM CDT
  ROCHESTER AT 1040 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4011 9464 4011 9503 3986 9483 3984 9464

PB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:30 PM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jul 3, 4:30 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT TUE JUL 3 2001

FORECAST CONCERNS: TRACK OF MINI-MCS THIS EVNG/TONITE AND
LOCATION OF REDEVELOPMENT WED AND THU.

OUTFLOW BNDRY LEFT BY LAST NITES NE/IA MCS MADE IT TO ABT THE
MO RVR THIS MRNG. REMNANTS OF BNDRY HV LIFTED SLGTLY NORTH...
XTNDG AND XTND ROUGHLY FRM LNK TO FNB TO STJ TO CDJ.  MORE PRONOUNCED
SYN SCALE SFC BNDRY XTNDS FRM HLC TO JUST NW OF LNK TO N OF DSM.
WITH SFC TEMPS RISING WELL INTO 90S AND SFC DEWPOINTS IN THE
70S...LAPS IS INDICATING CAPES AOA 4000 J/KG. PRIND IS THAT
CONVECT WL REFIRE WHERE OLD OUTFLOW BNDRY AND CDFNT AND SFC FNT
INTERSECT IN SE NE/SW IA.  WL BUMP POPS TO LIKELY IN NW CORNER
OF CWA.

BYND 24HRS...SFC FNT OVR NE AND IA TDA WL SAG SWD WITH MCS TONIGHT.
SHORT TERM MODELS HV BEEN TO AGGRESSIVE WITH SWD PUSH OF FNTS AS OF
LATE...SO PREFER MORE NRN PLACEMENT ALA NGM. CAP A LTL WEAKER TMRW
AS SLGTLY COOLER AIR MVS INTO FA FRM NE. XPCT SFC BASED STMS TO
REFIRE ALNG AND SOUTH OF MO RVR TMRW AFTN. ALSO MAY HV TO CONSIDER
PCPN THREAT ACRS NRN ZONES AFT 06Z THU DUE TO ELEVATED...WAA-INDUCED
NOCTURNAL CONVECT THAT MAY DEVELOP OVR IA. WL HAVE TO INTRO POPS
INTO THURS FCST TO ACCT FOR NOCTURNAL ACTIVITY. AFT THU...UPR RDGG
AND SFC RDGG SHULD DRY FA OUT FOR A SPELL. CAP STRENGTH SHULD
PRECLUDE ANY TSTM DEVELOPMENT THRU EARLY SUN...THO NERN ZONES MAY
EXPERIENCE GLANCING BLO FRM NOCTURNAL DEVELOPMENT BOTH FRI AND SAT
NITES. MED RNG MODELS MV POTENT VORT MAX JUST NORTH OF FA SUN INTO
MON.  WL MAINTAIN POPS ON SUN AND INCLUDE FOR MON.  THIS SHULD PUSH
SLGTLY COOLER AIR INTO FA FOR EARLY NXT WEEK.

AS FAR AS TEMPS ARE CONCERNED...WL SIDE WITH WARMER FWC VALUES THRU
THE SHORT TERM.  WL USE A BLEND OF UKMET/ECMWF/MRF 100 AND 85 DAM
GRIDDT IN THE EXTENDED.

.EAX...
KS...NONE.
MO...NONE.

24

In the hours before

Local storm report, Jul 3, 9:02 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    CHULA                     MO   60 MPH TSTM GUST
07/03/01   LIVINGSTON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 3, 9:10 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTYm LOCATION....

0845 PM    MARYVILLE                 MO   .75 INCH HAIL
07/03/01   NODAWAY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 3, 9:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    8 N STANBERRY             MO   .75 INCH HAIL
07/03/01   GENTRY                         REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jul 3, 9:17 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    8 N STANBERRY             MO   .75 INCH HAIL
07/03/01   GENTRY                         REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, Jul 3, 10:00 PM CDT, 19 minutes before
MOZ002>008-014>017-023>025-040300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT TUE JUL 3 2001

TORNADO WATCH #501 HAS EXPIRED. THE LINE OF SEVERE STORMS HAS PUSHED
SOUTH OF THE WATCH AREA AND THE POTENTIAL FOR TORNADOES HAS
DIMINISHED.

THE FOLLOWING COUNTIES ARE NO LONGER UNDER A TORNADO WATCH.
WORTH...GRUNDY...SULLIVAN...DAVIESS...SCHUYLER...HARRISON...
MERCER...ADAIR...LIVINGSTON..G.GENTRY...MACON...NODAWAY...PUTNAM AND
LINN COUNTIES...HAS BEEN CANCELLED.

KOCH
Local storm report, Jul 3, 10:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT TUE JUL 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    1 S MOBERLY               MO   60 MPH TSTM GUST
07/03/01   RANDOLPH                       1 FOOT DIAMETER TREES
                                          DOWNED. . REPORTED BY
                                          STORM SPOTTER.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:14 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer61 min
Jul 3, 8:15 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer45 min
Jul 3, 8:25 PM CDTSevere Thunderstorm WarningEAXWorth65 min
Jul 3, 8:28 PM CDTSevere Thunderstorm WarningEAXGentry62 min
Jul 3, 8:36 PM CDTSevere Thunderstorm WarningEAXLivingston54 min
Jul 3, 8:43 PM CDTSevere Thunderstorm WarningEAXDaviess, Harrison62 min
Jul 3, 8:50 PM CDTSevere Thunderstorm WarningEAXNodaway40 min
Jul 3, 9:29 PM CDTSevere Thunderstorm WarningEAXLivingston46 min
Jul 3, 9:43 PM CDTSevere Thunderstorm WarningEAXDaviess62 min
Jul 3, 9:58 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway47 min
Jul 3, 11:44 PM CDTSevere Thunderstorm WarningEAXAndrew61 min
Jul 4, 1:34 AM CDTSevere Thunderstorm WarningEAXBuchanan56 min
Jul 4, 2:37 AM CDTSevere Thunderstorm WarningEAXClay53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.